MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATA NSC VALVE, SMALL; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATA NSC VALVE, SMALL; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 42355
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the when the valve was going to be implanted, the chamber of the valve would fill, but no liquid would drain from the chamber to the distal connector, and no liquid would come out in the way to the peritoneal catheter.The valve could not be implanted; however, the physician place a straight connector to join the ventricle catheter to the peritoneal catheter to complete the procedure.The event resulted in a 30 minute delay in the procedure.The patient's status at the time of the report was alive-no injury.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported there were no environmental/external/patient factors that may have led or contributed to the issue.
 
Additional Manufacturer Narrative
The returned valve was patent.The valve passed patency test after applying significant amount of pressure which is otherwise not required.The valve met the requirements for valve flux testing, siphon control, reflux and leakage.The valve did not meet the requirements for pressure/flow and pre-implantation testing.No signs of damage on the valve or debris were observed on the valve.However, the interior film on the base of the valve appeared to be lifted off from the base at the inlet connector side of the valve.This may be a potential cause for preventing flow through the valve resulting in the valve not being patent in the field.It is unknown how this damage may have occurred.Dhr review of lot # e72957 did not indicate any defects related to the issue observed in the field.All valves are 100% tested at the time of manufacture.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
STRATA NSC VALVE, SMALL
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
5290 california ave
irvine CA 92617
MDR Report Key9973225
Report Number2021898-2020-00123
Device Sequence Number3775982
Product Code JXG
UDI-Device Identifier00643169975798
UDI-Public00643169975798
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K033850
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number42355
Device Catalogue Number42355
Device Lot NumberE72957
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2020
Supplement Date Received by Manufacturer04/20/2020
11/10/2020
Initial Report FDA Received Date04/17/2020
Supplement Report FDA Received Date04/27/2020
11/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1